MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548213
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: according to the reported information, the patient experienced a deflation in the tissue expander implant.Upon visual inspection of the pictures, it was observed that the tissue expander was ruptured.No other anomalies were observed.The photos do not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.All mentor product is 100% inspected prior to release, in addition to thorough in-process testing during several stages of the manufacturing process.Reason for device explant and/or reoperation: left-sided rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) patient underwent a breast reconstruction with a 450cc mentor cpx 4 breast tissue expander and experienced postoperative left-sided rupture.As a result, the patient underwent removal and replacement with 450cc mentor cpx 4 breast tissue expander (catalog #: 3548213, serial # : (b)(4)) on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 12/27/19, the investigation on the suspected medical device was completed.Investigation summary: during visual evaluation of the device, a tear was observed in anterior view measuring approximately less than 0.1 cm.Microscopic examination was performed.No evidence of instrument damage was observed.No other anomalies were discovered.Possible causes of deflation of tissue expander implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 11/01/19, the suspected medical device was returned for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9263961
Report Number1645337-2019-22788
Device Sequence Number11232659
Product Code LCJ
UDI-Device Identifier00081317006541
UDI-Public00081317006541
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Catalogue Number3548213
Device Lot Number7644450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2019
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/01/2019
12/27/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/27/2019
12/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR